Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 9, 2007, 9:37 PM CDT for Madison County, Pierce County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 9:37 PM CDT (02:37 UTC)
- Expired
- Aug 9, 2007, 10:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3891 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 13.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Aug 9, 3:02 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 302 PM CDT THU AUG 9 2007 .SHORT TERM...TONIGHT AND FRIDAY. STLT AND MORNING UA ANLYS SHOWED UPPER RIDGE RETROGRADING WNWD ACROSS THE SRN PLAINS. AFTN WATER VAPOR IMAGERY SHOWED A POSSIBLE WEAK WAVE LIFTING ACROSS EXTREME ERN WY. AT 19Z A DVLPG WARM FRONT WAS ESTIMATED NEAR AN ONL-OFK- OMA LINE WITH DVLPG CU NW OF OFK AND ST DECK LIFTING/MIXING OUT N OF BOUNDARY OVER FAR ECNTRL/NERN NEBR/SW IA. AS OF 20Z CONVECTION WAS POSSIBLY TRYING TO DVLP OVR NRN NEBR PNDL. HOWEVER...00Z SREF AND ESPECIALLY 4K WRF QPF PLACEMENT INDICATED DEVELOPMENT WILL OCCUR NEAR WHERE CU FIELD WAS DVLPG NCNTRL NEBR. LOW LVL JET COULD AID ANY CONVECTION THAT DVLPS TO HOLD TOGETHER FARTHER E ACROSS NRN ZONES TNGT...BUT BUILDING HGTS AND FRONTAL BOUNDARY BECOMING MORE ESTABLISHED N OF THE CWA SHOULD LIMIT COVERAGE/CHCS/SEWD DVLPMENT TNGT. WL KEEP MENTION TNGT TO SLGT CHC AND THEN N OF OMAHA AND PER PREV FCST LEFT IN SLGT CHC FAR NERN ZONES FRI AM. MAY ADJUST POPS UP A BIT TNGT AT LAST MINUTE FAR NW ZONES IF DVLPMENT SHOWS ITS HAND BEFORE ISSUANCE TIME. WITH MOISTURE POOLING ALONG MO RIVER...DWPTS IN THE MID/UPPER 70S...AND LIGHT WINDS AGAIN TNGT WL MENTION AREAS OF FOG E. WITH 850 MB TEMPS FORECAST TO BE A DEG OR TWO WARMER TOMORROW COMPARED TO 00Z THIS EVENING...AND LIKELIHOOD OF MIXING THAT DEEP...MADE LTL CHANGES TO HIGHS...MAYBE BUMPED THEM UP A DEG OR SO. APPEARS AREA WON/T COMPLETELY MIX OUT THOUGH YET SO DWPTS WILL REMAIN HIGH AND AFTN HEAT INDICES WILL LIKELY TOUCH OR EXCEED 105 DEGREES. SINCE LOW TEMPERATURES SHOULD DROP TO 70/LOWER 70S TNGT WITH LIGHT WINDS...HELD OFF ON HEAT ADVISORY ALTHOUGH SOME SORT OF HEAT HEADLINE WILL PROBABLY BE NEEDED BY THE WEEKEND. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. BUILDING UPPER HEIGHTS AND HOT TEMPERATURES MAIN STORY HERE. SEVERAL BOUNDARIES WILL MAKE A RUN AT THE NRN CWA...SUNDAY AND WEDNESDAY. WITH 500 MB HGTS FORECAST TO BE AT LEAST 594 DM OVR CWA SUNDAY AND 591 BY WED...FEEL FRONT WILL HAVE ONLY A VERY SMALL CHANCE OF BRINGING PCPN OR MUCH RELIEF FROM THE HEAT. BY LATE IN THE WEEK QUESTION WILL BE WHETHER RIDGE WILL KEEP BUILDING WWD ALLOWING A MORE NWRLY FLOW OVR THE CWA AND POSSIBLE RELIEF...OR REMAIN IN PLACE OR SHIFT SLIGHTLY EWD. THE LATTER WAS SUGGESTED BY LATEST ECMWF AND 00Z GFS ENSEMBLE MEAN. SO HIGHS IN LATEST MEX GUIDANCE BY NEXT WED/THU COULD PARTIALLY BE INFLUENCED BY CLIMO...ALTHO GFS DID SHOW A MID/LATE WEEK FRONT PUSHING A FARTHER S...WHICH IS NOT BOUGHT HERE YET. LEFT FORECAST DRY EXCEPT FOR A SLIGHT CHC NRN ZONES WITH WEAK BOUNDARY SAT NGT. KEPT MOST HIGHS IN 95-101 RANGE THRU MUCH OF THE PD...POSSIBLY A FEW DEGREES COOLER NRN/NERN ZONES A FEW DAYS REFLECTING EITHER MODIFIED WIND FLOW OFF RETREATING HIGHS OVR NRN PLAINS OR RESIDUAL CONVECTIVE DEBRIS FM NRN PLAINS MCSS. && .AVIATION... HAVE ADDED PROB GROUP TO OFK TAF 06Z-10Z PD FOR POSSIBLE PCPN ACTIVITY DEVELOPING. HAVE OPTED TO JUST GO WITH CB REMARK AS OPPOSED TO TS DUE TO AREAL COVERAG UNCERTAINTIES. ALSO...LLVL MOISTURE IN PLACE MAY ALLOW FOR MVFR...WITH POSSIBLE IFR CONDITIONS...AT OFK & OMA BTW 10Z-14Z. OTHERWISE...VFR COND TO PREVAIL ALL SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/DEE
Hazardous weather outlook, Aug 9, 4:30 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT THU AUG 9 2007 NEZ011-012-016>018-030>032-042-101000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS DEVELOPING OR MOVING INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON OR EARLY THIS EVENING...GENERALLY WEST OF A LINE COLUMBUS TO WAYNE LINE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. ALSO...HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST NEBRASKA THIS EVENING. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-101000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 430 PM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS EVENING AND TONIGHT OVER PARTS OF NORTHEAST NEBRASKA...EAST OF A WAYNE TO COLUMBUS LINE. HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 DEGREES ON SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOBERT
In the hours before
Local storm report, Aug 9, 6:36 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL CREIGHTON 42.47N 97.91W
08/09/2007 E0.75 INCH KNOX NE LAW ENFORCEMENT
0529 PM HAIL CREIGHTON 42.47N 97.91W
08/09/2007 E1.00 INCH KNOX NE LAW ENFORCEMENT
0610 PM HAIL 3 SE CREIGHTON 42.43N 97.87W
08/09/2007 E1.00 INCH ANTELOPE NE PUBLIC
&&
DFOBERTLocal storm report, Aug 9, 7:02 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 4 N PLAINVIEW 42.41N 97.79W
08/09/2007 E0.75 INCH PIERCE NE PUBLIC
&&
DFOBERTLocal storm report, Aug 9, 9:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST ROYAL 42.33N 98.12W
08/09/2007 E60 MPH ANTELOPE NE LAW ENFORCEMENT
&&
SKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 52 min |
| Aug 9, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 30 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 31 min |
| Aug 9, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 39 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 30 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| Aug 9, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 46 min |
| Aug 9, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 23 min |
| Aug 9, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 42 min |
| Aug 9, 10:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 38 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 38 min |
| Aug 9, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Aug 10, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 44 min |
| Aug 10, 1:53 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 37 min |
| Aug 10, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 25 min |
| Aug 10, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 32 min |
| Aug 10, 4:16 AM CDT | Heat Advisory | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 63 hr |
| Aug 10, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 38 min |
| Aug 10, 12:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 55 min |
| Aug 10, 12:57 PM CDT | Tornado Warning | OAX | Knox | 33 min |
| Aug 10, 1:17 PM CDT | Tornado Warning | OAX | Pierce | 58 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 55 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 46 min |
| Aug 9, 11:24 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.